Hail, Duval
- When
- May 26, 12:05 PM EST
- Where
- Duval County, 0.69 mi N of Arlington
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 30.340, -81.600
Quarter to pea size hail was reported.
The sea breezes combined with lingering outflow boundaries triggered scattered afternoon thunderstorms which mainly affect the NE Florida coastal counties. Cold temperatures aloft around -11 to -12 deg C combined with high instability yield a cluster of severe storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
The sea breezes combined with lingering outflow boundaries triggered scattered afternoon thunderstorms which mainly affect the NE Florida coastal counties. Cold temperatures aloft around -11 to -12 deg C combined with high instability yield a cluster of severe storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 26, 9:18 AM EST, 2 hours 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 1018 AM EDT MON MAY 26 2014 .UPDATE... WEAK MCS THAT WAS RESPONSIBLE FOR PRE-DAWN STORMS OVER SECTIONS OF THE SE GA AND NE FL COAST HAS MOVED OFFSHORE WITH ONLY ISOLATED SHOWERS OVER THE OUTER COASTAL WATERS AND LINGERING CLOUDS OVER COASTAL COUNTIES. FARTHER INLAND SKIES ARE MOSTLY SUNNY ALLOWING TEMPS TO WARM TO AROUND 80 FROM WAYCROSS TO THE SUWANNEE RIVER VALLEY. TEMPS AT 500 MB ARE AROUND -12C ON MORNING SOUNDING WITH A FORECAST AND PWAT IS 1.58 INCHES. THE RAPID REFRESH MODEL FORECASTS A SFC BASED CAPE AROUND 2400 BUT WHERE DEWPOINTS REMAIN ABOVE 70...CAPES COULD REACH 4000 J/KG PER MODIFICATION OF THE 12Z RAOB. RIDGING OVER THE MISSISSIPPI VALLEY WILL SHIFT A EAST TODAY WITH WEAK N-NW STEERING FLOW FOR THUNDERSTORMS DEVELOPING THIS AFTN. && .AVIATION... TEMPO FOR LOW CEILINGS ARE POSSIBLE AT SSI THROUGH 15Z. TSRA WILL DEVELOP BTWN 16Z-19Z. HAVE A TEMPO FOR GNV AND VCTS FOR REMAINING TERMINALS. WILL ADD TSRA AS TIMING AND MOVEMENT OF STORMS BECOMES MORE CERTAIN. EAST TO SE WINDS WILL BE AROUND 10 KT OUTSIDE OF THUNDERSTORM ACTIVITY. && .MARINE... ESE WINDS 10-15 KTS TODAY WILL BECOME SSE TUE THROUGH FRI WILL PREVAIL THROUGH THE UPCOMING WEEK WITH COMBINED SEAS OF 1-3 FT...OCCASIONAL 4 FT SEAS POSSIBLE NEAR THE GULF STREAM. RIP CURRENTS: LOW RISK THROUGH AT LEAST TUESDAY...WITH AN EASTERLY SWELL OF 2 FEET OR LESS IMPACTING AREA BEACHES. && .PRELIMINARY POINT TEMPS/POPS... AMG 87 65 89 67 / 50 50 50 50 SSI 82 72 84 71 / 30 20 50 50 JAX 87 67 88 69 / 30 30 50 50 SGJ 82 74 84 71 / 20 20 40 40 GNV 90 65 90 67 / 40 50 50 50 OCF 91 68 90 69 / 40 50 50 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && TRABERT/WOLF/ALLEN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 509 AM EDT MON MAY 26 2014 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-270915- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 509 AM EDT MON MAY 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED IN COASTAL NORTHEAST FLORIDA EARLY THIS MORNING. SCATTERED SLOW-MOVING THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING...MAINLY OVER INLAND LOCATIONS. STRONGER ACTIVITY WILL PRODUCE FREQUENT LIGHTNING STRIKES AND LOCALLY HEAVY DOWNPOURS THIS AFTERNOON AND EVENING. RIVER FLOODING CONTINUES ALONG PORTIONS OF THE SANTA FE RIVER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH SATURDAY. A SURGE IN NORTHEASTERLY WINDS MAY BRING SMALL CRAFT ADVISORY CONDITIONS TO THE COASTAL WATERS ON SUNDAY. RIVER FLOODING WILL CONTINUE TO SLOWLY SUBSIDE ON THE SANTA FE RIVER BASIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. NELSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1146 AM EDT MON MAY 26 2014 GAZ165-166-261615- COASTAL CAMDEN-INLAND CAMDEN- 1146 AM EDT MON MAY 26 2014 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CAMDEN COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 1215 PM EDT... AT 1146 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES NORTHWEST OF HARRIETTS BLUFF... STATIONARY. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HARRIETTS BLUFF THROUGH 1215 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3086 8172 3100 8166 3094 8155 3081 8157 TIME...MOT...LOC 1546Z 127DEG 1KT 3090 8161 TRABERT
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1209 PM EDT MON MAY 26 2014
FLZ025-261645-
DUVAL-
1209 PM EDT MON MAY 26 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR DUVAL COUNTY
FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 1245 PM EDT...
AT 1209 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 9 MILES NORTH OF FORT CAROLINE...
STATIONARY. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
FORT CAROLINE THROUGH 1245 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3036 8150 3043 8164 3054 8155 3052 8154
3054 8152 3054 8148 3053 8146
TIME...MOT...LOC 1609Z 035DEG 2KT 3052 8153
TRABERTSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1253 PM EDT MON MAY 26 2014
GAZ153-165-261730-
INLAND CAMDEN-INLAND GLYNN-
1253 PM EDT MON MAY 26 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CAMDEN AND
GLYNN COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 130 PM
EDT...
AT 1253 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER WAVERLY...MOVING NORTHEAST AT 5
MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WAVERLY
THROUGH 130 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3111 8160 3103 8170 3107 8179 3126 8170
3114 8159 3113 8160 3112 8159
TIME...MOT...LOC 1653Z 225DEG 3KT 3108 8172
TRABERTThe national radar mosaic for the moment the first event began.
6 thunderstorm wind, 2 hail. Local standard time, as filed.
Quarter to pea size hail was reported.
Trees were blown down on a home on Evergreen Avenue.
Several large tree limbs were blown down near Emerson Street.
A resisdent along William Mills Street on Blount Island reported trees and a fence were blown down due to thunderstorm winds.
A tree was uprooted near the intersection of Parental Home Road and Beach Blvd.
A photo of half-dollar size hail was reported along University Blvd.
A downburst with winds estimated at 60-65 mph leveled numerous trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2014Every state in 2014This day in weather historyWarnings in Florida, May 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 515174, 515176, 515178, 515177, 515205, 515179, 515175, 515180.